Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Pocatello, ID

February 14, 2000Blaine County, Minidoka County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Feb 14, 2000, 2:53 PM MST for Blaine County, Minidoka County, Power County, Idaho. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2000, 2:53 PM MST (21:53 UTC)
Expired
Feb 14, 2000, 3:40 PM MST
In force
47 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Blaine County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 2:54 PM MSTThunderstorm Wind 83.6 MCountywide, IDNear Rupert, a mesonet station recorded 96.3 mph wind gust, which is a new state wind speed record. Nearby, a home sustained roof damage and a its porch was torn off and destroyed. Three large signs were destroyed, one of which fell on a car. Several homes
Feb 14, 3:05 PM MSTThunderstorm Wind 83 ECarey, IDWheel line irrigations systems damaged.
Feb 14, 3:20 PM MSTThunderstorm Wind 60 ECountywide, IDTwo homes sustained roof damage. Ten wheel line irrigations systems were damaged.
Feb 14, 3:40 PM MSTTornado F0American Falls, IDA large metal farm building was damaged 6W of Pocatello airport: siding pushed in and roof partially removed. Nearby, a cinder block and a steel framed potato storage buildings collapsed. A large grain silo sustained severe damage. A recreation fee buildi

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 142152
SVRPIH
IDC013-067-077-142240-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
253 PM MST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLAINE COUNTY IN SOUTH CENTRAL IDAHO
  MINIDOKA COUNTY IN SOUTHERN IDAHO
  WESTERN POWER COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 340 PM MST

* AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CENTRAL LINCOLN COUNTY SOUTH TO JUST WEST OF
  BURLEY... MOVING TO THE EAST AT 40 MILES AN HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURLEY AT 300 PM MST
  THE TOWN OF MINIDOKA AT 315 PM MST

EXPECT DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 9:15 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, Feb 14, 9:15 AM MST, 5 hours 38 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
915 AM MST MON FEB 14 2000

RAIN AND SNOW STILL FALLING OVER CWA FROM PACIFIC STORM.  LATEST H2O
SATIMG SHOWS CENTER OF UPPER LOW JUST OFF NORTHERN CALIFORNIA COAST.
SAT IMAGES ALSO SHOW MAIN BAND OF MOISTURE OVER SOUTHERN IDAHO NOW BUT
WITH PLENTY OF MOISTURE STILL UP STREAM. PROGS HAVE MAIN TROF PASSING
OVER CWA SOMEWHAT AFTER 00Z THIS EVENING WITH WARM ADVECTION ENDING AT
THAT TIME.  TIME SERIES FROM SEVERAL SITES SHOW HIGHER OMEGA THAN IVE
SEEN IN A LONG TIME.  A SECOND WAVE MOVING TOWARDS THE COAST ABOUT 00Z
AS WELL WILL KEEP FLAT RIDGE OVER THE WESTERN STATES.  EXCELLENT JET
SUPPORT TO ACCOMPANY S/WV TODAY WITH 100+KT H3 JET TO OUR SOUTH WITH
BEST DIVERGENCE ALOFT/DYNAMICS/INSTABILITY FALLING SQUARELY OVER SE
IDAHO LATER THIS AFTERNOON.  UNSTABLE LAPSE RATES TO ACCOMPANY THESE
DYNAMICS WITH COLD POOL ALOFT.  CURRENT FORECAST OF POSSIBLE
THUNDERSTORMS THIS AFTERNOON LOOKS GOOD.  SNOW/RAIN TURNING MORE
CONVECTIVE THIS EVENING EXPECT LOCAL VERY HEAVY SNOW SHOWERS WITH THIS
PATTERN.

WILL CONTINUE WARNINGS ACROSS 18/31 TODAY AND CONTINUE ADVISORIES FOR
19/22/23/32 AND STRONGLY WORD HIGHLIGHTS FOR MOUNTAINS REGIONS.

BYI 52/37/44 +43

.KSFX WSR-88D...OPERATIONAL...VCP 21.

.PIH...WINTER STORM WARNING FOR ID ZONES 18/31 TODAY AND EARLY THIS
EVENING. SNOW ADVISORY FOR ID ZONES 19/22/23/32 TODAY AND THIS
EVENING. PLEASE REFER TO BOIWSWPIH FOR FURTHER DETAILS.

PIH WE 049/035 043/025 044 05+63
IDA WE 044/030 040/020 041 05+73

In the hours before

Local storm report, Feb 14, 9:02 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
900 PM MST SAT FEB 14 2000

TIME(MST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

714 AM     HAILEY                    ID    SNOW.  8 INCHES OF SNOW
02/14/00   BLAINE                          IN 12 HOURS.

738 AM     VICTOR                    ID    SNOW.  5 INCHES OF SNOW
02/14/00   TETON                           OVERNIGHT.  TOTAL ON
                                           GROUND 28 INCHES.

843 AM     GALENA LODGE              ID    SNOW.  12 INCHES OF NEW
02/14/00   BLAINE                          OVERNIGHT.

845 AM     SUN VALLEY                ID    SNOKW.  8 INCHES OF NEW
02/14/00   BLAINE                          OVERNIGHT.

855 AM     POMERELLE                 ID    SNOW.  10 INCHES OF NEW
02/14/00   CASSIA                          SNOW OVERNIGHT.

END
Local storm report, Feb 14, 9:02 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DAY
NATIONAL WEATHER SERVICE POCATELLO
900 PM MST MON FEB 14 2000

TIME(MST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

714 AM     HAILEY                    ID    SNOW.  8 INCHES OF SNOW
02/14/00   BLAINE                          IN 12 HOURS.

738 AM     VICTOR                    ID    SNOW.  5 INCHES OF SNOW
02/14/00   TETON                           OVERNIGHT.  TOTAL ON
                                           GROUND 28 INCHES.

843 AM     GALENA LODGE              ID    SNOW.  12 INCHES OF NEW
02/14/00   BLAINE                          OVERNIGHT.

845 AM     SUN VALLEY                ID    SNOW.  8 INCHES OF NEW
02/14/00   BLAINE                          OVERNIGHT.

855 AM     POMERELLE                 ID    SNOW.  10 INCHES OF NEW
02/14/00   CASSIA                          SNOW OVERNIGHT.

END
Special weather statement, Feb 14, 9:15 AM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
915 AM MST MON FEB 14 2000

...OVERNIGHT SNOWFALL ROUNDUP...

...SNOWFALL REPORTS AS OF 900 AM MST 02/14/00...

VICTOR                            ID    5 INCHES.
TETON COUNTY

STANLEY                           ID    3 INCHES.
CUSTER COUNTY

MACKAY                            ID    TRACE.
CUSTER COUNTY

ISLAND PARK                       ID    7 INCHES.
FREMONT COUNTY

MACKS INN STAGE SHOP              ID    4-5 INCHES.
FREMONT COUNTY

END/KH/SA

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:26 PM MSTSevere Thunderstorm WarningPIHBannock, Bingham, Power49 min
Feb 14, 3:46 PM MSTTornado WarningPIHPower34 min
Feb 14, 3:52 PM MSTTornado WarningPIHBannock33 min
Feb 14, 3:57 PM MSTSevere Thunderstorm WarningPIHBingham, Bonneville48 min
Feb 14, 4:05 PM MSTSevere Thunderstorm WarningPIHBonneville, Caribou65 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.